Jump to content
Important Survey - Please Participate ×

Help with Ativan tapering....newbie here...please!!!


[3b...]

Recommended Posts

Hi everyone...wondering if I can get some ideas and comforting assistance here.

Long story short I have been on generic Ativan .5 mg daily now for 88 days. Originally prescribed because I couldn't tolerate zoloft for my anxiety. Was also given trazadone, couldn't tolerate it either. :(

Not knowing what I was doing to my body, I took my pill to get rid of the anxiety, but trying not use it daily. A few weeks ago I ended up in my doctor's office because I have had uncontrollable muscle twitches in my arms, legs, head with a lot of pressure, and uncontrollable jerking. At one point my body locked up from the ribcage up. An MRI was done and nothing. A few days ago it began happening again. Over the past few weeks it seems like i would get bouts of crying in the afternoon. Afternoon and nights were the worst! Slowly I started putting two and two together....Ativan! When I went off the Ativan for more than a day, these spells would happen. Then, because I took my dose mostly at night, I would get depressed in the afternoon.

Anyway, given that I was given this for anxiety, I am afraid my original plan of cold turkey might not be the best, even though my dose is only .5 mg daily in the past 88 days. I don't want t to make it worse.

My question.....I don't think my physician will give me another script when I see him early next week. I only have about 8 pills left. Would dropping my pills down by 50% now, then in a few days cut the remains halves in half, then after a few days split those if possible, to almost dust I would imagine help. I would suppose it might be better than the cold turkey I have been doing. Of course, the .5 mg now I think are just a holding pattern.

I am hopeful that maybe I can get some comforting assistance or ideas with such a small amount of pills remaining.

Thank you in advance.

Link to comment
Share on other sites

Based on what you have to work with, your plan sounds very sensible. The good news is that your usage was not very long, your dosage not high, and it sounds like your usage was not continuous. So the chances of you getting off without terrible or protracted withdrawal are very high. In fact, according to Ashton, most with usage of less than 6 months can cold turkey without much issue.

 

So go into this with a positive attitude, and knowing that your symptoms will abate. If for some reason things get sticky you can then figure out how to approach your doctor again. There are other solutions for anxiety, that do not involve drugs, that could be very helpful.

Link to comment
Share on other sites

×
×
  • Create New...